Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

What causes seizures and temproray paralysis?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2745 Questions
last summer me and my friend was walking to our neighbors well on the walk there i had to stop and i said i feel really weird. well when we got to the neighbors i sat down my friends that were outside with us said i had started talking and just stopped, they said i started to shake and fell to the ground and had a seizure. i was paralyzed i was out for at least 15 minutes. they got me back to our house they said i was awake but dazed out completely. i just remember waking up the next morning with no memory of what happened. well i had a m.r.i. done and there was a cyst on top my head right in the middle. i was later referred to a neurologist, the did eeg test and a few other things. i eventually stopped seeing him, for the past year or two i been having very intense headaches, well about 4 or 5 months ago i took my medicine and was laying in bed, i having one of those intense headaches and i was kind of starting to fall asleep and it was like the back of my eye ball twitched a few times and it lead to this horrible flickering in my brain and i was uncontrollably blinking my eye and head bobbing. i automatically was paralyzed my whole body. and was going in and out of consciousness, fell off my bed on to the floor. i remember trying as hard as i could to get myself back onto my bed. and when i finally came out of it i was terrified went straight to the bathroom to look at myself i didnt look any different but i have been searching trying to find out h\what happened can you help me ? XXXX
Posted Tue, 24 Dec 2013 in Brain and Spine
Answered by Dr. Anshul Varshney 2 hours later
Brief Answer: Seizure Vs PusedoSeizure Detailed Answer: Dear Friend. I understand how difficult it is to deal with such attacks. You need to understand there are two things , one is called "Seizure" and the other is "Pseudo seizure". In Pseudo seizures , it's not like that a person is faking, many a times a person is not faking , but his/her mind creates seizure despite of the fact that there in no organic cause or abnormality. So, lets try to differentiate , during the episodes of seizure , did u had tongue bite ever? Any observer told you that you have up rolling of eyes? Have you defecated or urinated during the episode? Since you also had a cyst in your MRI , it is possible that you had a proper seizure. But since your medical history says that you have some psychiatric disorders , so "Pseudo seizure" is also a possibility. I would want you to be evaluated by a neurologist at his office. And I suppose if you had Seizure , you should be started on anti-epileptic medications under your doctor's guidance. Don't disturb your sleep cycle , don't wake till late , don't take alcohol. Wish u good health. I Hope i am able to solve your query , you are welcome for further discussion.
Above answer was peer-reviewed by
Follow-up: What causes seizures and temproray paralysis? 48 minutes later
The first seizure I had my eye were rolled back and one of them had there hand in my mouth but it was the out of control shaking . But there was no flashing lights or anything and I know I don't have epilepsy but what happened that night that caused me to just fall to the ground. What was the cause of that. And now I kinda feel more crazy that what I already felt before . .how does this psuedo seizure work like I wasn't coherent for the first one I had, how did my brain know what to do? And what was the flickering I felt in my brain. It was loud
Answered by Dr. Anshul Varshney 39 minutes later
Brief Answer: Epilepy can be controlled by medications Detailed Answer: Your first event seems to be seizure and not pseudo-seizure. Therefore the second one might also be related to a seizure. Don't be worried. It can be easily controlled with anti-epileptic drugs. Start them in consultation with your doctor , and follow the precautions I have mentioned previously. You can have a normal life , stop worrying. Just don't stop medications on your own Wish you good health. If you don't have any further query , you may please close the discussion and rate it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor